MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION SIMUPLUS FLEX BAND; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION SIMUPLUS FLEX BAND; RING, ANNULOPLASTY
Model Number 7700FB36
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this annuloplasty ring, it was explanted and replaced with a non-medtronic valve.It was reported that there was nothing wrong with the annuloplasty ring, rather the repair was unable to correct the patient's anatomical issues.No additional adverse patient effects were reported. .
 
Additional Manufacturer Narrative
A1: updated the patients identifier.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic's quality laboratory, visual examination revealed that the band appeared discolored and stained showing evidence of blood contact.Two small cuts in the suture line and cloth were observed which appeared to be due to a sharp instrument.Radiography showed evidence of implantation needle holes.Conclusions: no issues were observed with the device.Surgeons often attempt to repair valves in lieu of replacing them in an effort to preserve the native mitral anatomy.There are times when valve repair is attempted using a repair device and subsequent post-repair evaluation demonstrates an inadequate result.This is potentially due to, but not limited to, suboptimal anatomy, surgical technique, or inappropriate sizing, and not a malfunction of the device.In this case, it was reported that the repair was unsuccessful due to patient issues.D9: device available for evaluation? updated.H3: device evaluated? updated.H6: coding updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIMUPLUS FLEX BAND
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key11335134
Report Number2025587-2021-00568
Device Sequence Number935060
Product Code KRH
UDI-Device Identifier00763000271039
UDI-Public00763000271039
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K201449
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model Number7700FB36
Device Catalogue Number7700FB36
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer02/16/2021
05/12/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date02/17/2021
06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR